Mechanical Engineering Faculty Research

Title

A Stochastic Approach for Radiation Exchange in Enclosures with Directional Bidirectional Propertie

Document Type

Article

Publication Date

5-1-1986

Abstract

The concept of multiple Markov chains is applied to the study of radiative heat transfer problems. A stochastic method for calculating radiative interchange in enclosures consisting of a number of isothermal surfaces with directional-bidirectional properties is developed. In this work, the Monte Carlo method is employed for calculating the multiple transition probabilities. Numerical examples have been presented to demonstrate the usefulness of the present approach.

Publication Title

Journal of Heat Transfer

Volume

108

Issue

2

First Page

264

Last Page

270